Severe pain with Diltiazem?

Discuss any questions, problems or share your solutions here...

Return to General Anal Fissure Discussion




Severe pain with Diltiazem?

Postby estriquinina » 16 Mar 2019, 15:11

Hi everyone,

I've been struggling with a stomach ulcer for quite some time and my doctor prescribed Pylera for it. I took 140 pills over the course of 10 days and for some reason my stools were hard and dry during the treatment. I'm vegan and I eat a lot of fiber, my stools are usually soft, so this was very unusual for me. As a result, I got two anal fissures and an internal grade II hemorrhoid... This was about two months ago.

My GP prescribed a topical ointment and a laxative, and told me to have sitz baths after each BM. It seemed like I was getting better at first, but then the pain got worse.

I went to a CRS who told me that my case could only be solved with LIS. I asked him about diltiazem and botox injections (these are my first AFs, but I've been doing as much research as possible) and he told me that I'd only be 'delaying the inevitable'...

The second CRS I went to told me that I had developed a rectal infection, which was also causing pain. She prescribed diltiazem 2% twice a day, an antibiotic, something called flagyl and a mesalazine suppository.

After 3-4 days, my pain was significantly reduced and bleeding (which had been non-stop since the first symptoms) stopped completely. Everything seemed to be on the right track, but a few days later, after only diltiazem and the suppository remained, the pain came back in full force.

It usually goes like this: I wake up at 8 am, have my first BM (with little pain) and apply the first dose of diltiazem. I have little to no pain during the morning. Then around 12pm I have my 2nd, more painful BM. And it just keeps getting worst and worst after that. At around 6pm I have my 3rd BM (did I mention I eat a lot of fiber?) and get excrutiating pain that radiates through my buttocks. I apply diltiazem again, but it doesn't seem to have that numbing effect it has in the morning. The only way to get some relief is lying down on my left in a fetal position. Ibuprofen and paracetamol don't seem to help at all. Then I'm mostly miserable until I go to bed. Sometimes I have another BM before bed. Then I apply the suppository. Next day the cycle repeats and it's been like this for 3-4 days.

Now I'm obviously going back to the 2nd CRS, but I'll have to wait weeks for an appointment. So I was wondering if someone here has had a similar experience. Any help is greatly appreciated and many thanks in advance!

Edit: although the pain is terrible, bleeding didn't return. Is that a good thing?
estriquinina
Newbie
 
Posts: 2
Topics: 1
Joined: 16 Mar 2019, 13:56
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: Severe pain with Diltiazem?

Postby Okaybum » 16 Mar 2019, 17:00

Are you taking stool softeners?
Okaybum
Proctosphincteranalogist
 
Posts: 110
Topics: 5
Joined: 27 Oct 2018, 23:01
Location: Australia
Has thanked: 12 times
Been thanked: 12 times
Gender: Female

Re: Severe pain with Diltiazem?

Postby estriquinina » 16 Mar 2019, 23:49

Okaybum wrote:Are you taking stool softeners?


I'm taking Movicol, one sachet per day.

And I just resumed bleeding...
estriquinina
Newbie
 
Posts: 2
Topics: 1
Joined: 16 Mar 2019, 13:56
Has thanked: 0 time
Been thanked: 0 time
Gender: None specified

Re: Severe pain with Diltiazem?

Postby patience_and_healing » 19 Mar 2019, 23:01

That probably means you've not healed. It's also possible that the bleeding is from a hemorrhoid. Try and ask the doctor to see you sooner because you're in so much pain. It's a miserable situation to be in but just try and stay optimistic that you'll be healed in time.
8/16-12/16: Fissure due to antibiotics
5/17: Botox to sphincter
Currently in pelvic physical therapy
patience_and_healing
Moderator
 
Posts: 838
Topics: 36
Joined: 24 Feb 2017, 15:46
Location: California
Has thanked: 54 times
Been thanked: 90 times
Gender: Female

Re: Severe pain with Diltiazem?

Postby owmybum » 23 Mar 2019, 08:02

Try lowering your fibre intake.... make sure you drink plenty of water. You can always up your movicol by half to one sachet .
fissure after hem banding and tag removal feb 11
Pelvic floor therapy
Diltiazem
Botox June 13
Nitro
Internal flap July 14
EUA and polyps removed Nov 14
Diagnosed with neuropathy Jan 15
Diagnosed with HS EDS type 3 (causes poor wound healing )
User avatar
owmybum
Moderator
 
Posts: 2797
Topics: 42
Joined: 16 Sep 2012, 16:00
Location: UK
Has thanked: 204 times
Been thanked: 149 times
Gender: Female
Mood: UGH !


  • Similar Topics
    Replies
    Views
    Last post

Return to General Anal Fissure Discussion



Who is online

Users browsing this forum: No registered users and 0 guests